Alert archive / Hawaii / Gale Warnings in 2012

Gale Warning 5, NWS Honolulu, HI

December 12, 2012

NWS Honolulu, HI issued this gale warning at Dec 12, 2012, 7:26 PM HST. It was in force for 56 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 12, 2012, 7:26 PM HST (05:26 UTC)
Expired
Dec 15, 2012, 3:39 AM HST
In force
56 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

127 
WHHW70 PHFO 130526 AAA
MWWHFO

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HONOLULU HI
726 PM HST WED DEC 12 2012

...GALE WARNING FOR THE ALENUIHAHA AND PAILOLO CHANNELS...
...SMALL CRAFT ADVISORY FOR ALL REMAINING HAWAIIAN WATERS...

.STRONG EASTERLY TRADE WINDS WILL PERSIST...PRODUCING ROUGH AND
HAZARDOUS SEAS.

PHZ120-121-131830-
/O.UPG.PHFO.SC.Y.0055.000000T0000Z-121214T0400Z/
/O.NEW.PHFO.GL.W.0005.121213T0526Z-121214T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
726 PM HST WED DEC 12 2012

...GALE WARNING IN EFFECT UNTIL 6 PM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...THROUGH EARLY THURSDAY EVENING...EAST WINDS UP
  TO 35 KNOTS...WITH GUSTS UP TO 45 KNOTS. ALSO...EXPECT ROUGH
  SEAS OF 12 TO 17 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS VERY STRONG WINDS ARE OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND
EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END.

&&

$$

PHZ110-111-113>119-122>124-131830-
/O.EXT.PHFO.SC.Y.0055.000000T0000Z-121215T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
MAALAEA BAY-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
726 PM HST WED DEC 12 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST FRIDAY. 

* WIND AND SEAS...THROUGH EARLY FRIDAY EVENING...EAST WINDS 25
  TO 30 KT AND ROUGH SEAS TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO
PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PHZ112-131830-
/O.EXT.PHFO.SC.Y.0056.000000T0000Z-121215T0400Z/
KAUAI LEEWARD WATERS-
726 PM HST WED DEC 12 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST FRIDAY. 

* WINDS AND SEAS...THROUGH EARLY FRIDAY EVENING...EAST WINDS TO 25
  KT AND ROUGH SEAS TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS TWINS AND SEAS ARE EXPECTED TO
PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HOUSTON
7 follow-up statements
107 
WHHW70 PHFO 130724 AAA
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
924 PM HST WED DEC 12 2012

...GALE WARNING FOR THE ALENUIHAHA AND PAILOLO CHANNELS... 
...SMALL CRAFT ADVISORY FOR ALL REMAINING HAWAIIAN WATERS...

.STRONG EASTERLY TRADE WINDS WILL PERSIST...PRODUCING ROUGH AND
HAZARDOUS SEAS.

PHZ120-121-132030-
/O.CON.PHFO.GL.W.0005.000000T0000Z-121214T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
924 PM HST WED DEC 12 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. 

* WINDS AND SEAS...THROUGH EARLY THURSDAY EVENING...EAST WINDS UP
  TO 35 KNOTS...WITH GUSTS UP TO 45 KNOTS. ALSO...EXPECT ROUGH
  SEAS OF 15 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS VERY STRONG WINDS ARE OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND
EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END.

&&

$$

PHZ110-111-113>119-122>124-132030-
/O.CON.PHFO.SC.Y.0055.000000T0000Z-121215T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
MAALAEA BAY-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
924 PM HST WED DEC 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY. 

* WIND AND SEAS...THROUGH EARLY FRIDAY EVENING...EAST WINDS 25 TO
  30 KT AND ROUGH SEAS UP TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO
PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PHZ112-132030-
/O.CON.PHFO.SC.Y.0056.000000T0000Z-121215T0400Z/
KAUAI LEEWARD WATERS-
924 PM HST WED DEC 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY. 

* WINDS AND SEAS...THROUGH EARLY FRIDAY EVENING...EAST WINDS TO 
  25 KT AND ROUGH SEAS UP TO 12 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO
PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HOUSTON
329 
WHHW70 PHFO 131331
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 AM HST THU DEC 13 2012

...GALE WARNING FOR THE ALENUIHAHA AND PAILOLO CHANNELS... 
...SMALL CRAFT ADVISORY FOR ALL REMAINING HAWAIIAN WATERS...

.STRONG EASTERLY TRADE WINDS WILL PERSIST...PRODUCING ROUGH AND
HAZARDOUS SEAS.

PHZ120-121-140245-
/O.CON.PHFO.GL.W.0005.000000T0000Z-121214T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
331 AM HST THU DEC 13 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS AND SEAS...THROUGH EARLY THIS EVENING...EAST WINDS UP TO
  35 KNOTS...WITH GUSTS UP TO 45 KNOTS. ALSO...EXPECT ROUGH SEAS OF
  15 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS VERY STRONG WINDS ARE OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND
EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END.

&&

$$

PHZ110-111-113>119-122>124-140245-
/O.CON.PHFO.SC.Y.0055.000000T0000Z-121215T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
MAALAEA BAY-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
331 AM HST THU DEC 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY. 

* WIND AND SEAS...THROUGH EARLY FRIDAY EVENING...EAST TO NORTHEAST
  WINDS 25 TO 30 KT AND ROUGH SEAS UP TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO
PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PHZ112-140245-
/O.CON.PHFO.SC.Y.0056.000000T0000Z-121215T0400Z/
KAUAI LEEWARD WATERS-
331 AM HST THU DEC 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY. 

* WINDS AND SEAS...THROUGH EARLY FRIDAY EVENING...EAST WINDS TO 
  25 KT AND ROUGH SEAS UP TO 12 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO
PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HOUSTON
927 
WHHW70 PHFO 140102
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
302 PM HST THU DEC 13 2012

...GALE WARNING FOR THE ALENUIHAHA AND PAILOLO CHANNELS...
...SMALL CRAFT ADVISORY FOR ALL REMAINING HAWAIIAN WATERS...

.STRONG EASTERLY TRADE WINDS WILL PERSIST...PRODUCING ROUGH AND
HAZARDOUS SEAS.

PHZ120-121-141430-
/O.EXT.PHFO.GL.W.0005.000000T0000Z-121215T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
302 PM HST THU DEC 13 2012

...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST FRIDAY...

* WINDS AND SEAS...THROUGH FRIDAY EVENING...EAST GALES TO 35 KNOTS
  AND ROUGH SEAS TO 17 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS VERY STRONG WINDS ARE OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND
EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END.

&&

$$

PHZ110-111-113>119-122>124-141430-
/O.CON.PHFO.SC.Y.0055.000000T0000Z-121215T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
MAALAEA BAY-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
302 PM HST THU DEC 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY...

* WIND AND SEAS...THROUGH EARLY FRIDAY EVENING...EAST TO NORTHEAST
  WINDS TO 30 KT AND ROUGH SEAS TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO
PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PHZ112-141430-
/O.CON.PHFO.SC.Y.0056.000000T0000Z-121215T0400Z/
KAUAI LEEWARD WATERS-
302 PM HST THU DEC 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY...

* WINDS AND SEAS...THROUGH EARLY FRIDAY EVENING...EAST WINDS TO 25
  KT AND ROUGH SEAS TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO
PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
DONALDSON
000 
WHHW70 PHFO 141319
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
319 AM HST FRI DEC 14 2012

...GALE WARNING FOR THE ALENUIHAHA AND PAILOLO CHANNELS... 
...SMALL CRAFT ADVISORY FOR ALL REMAINING HAWAIIAN WATERS...

.STRONG EASTERLY TRADE WINDS WILL PERSIST...PRODUCING ROUGH AND
HAZARDOUS SEAS.

PHZ120-121-150230-
/O.CON.PHFO.GL.W.0005.000000T0000Z-121215T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
319 AM HST FRI DEC 14 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS AND SEAS...EAST GALES TO 35 KNOTS AND ROUGH SEAS TO 18
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS VERY STRONG WINDS ARE OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND
EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END.

&&

$$

PHZ110-111-113>119-122>124-150230-
/O.EXT.PHFO.SC.Y.0055.000000T0000Z-121215T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
MAALAEA BAY-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
319 AM HST FRI DEC 14 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST
SATURDAY. 

* WIND AND SEAS...EAST TO NORTHEAST WINDS TO 30 KT AND ROUGH SEAS
  TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO
PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PHZ112-150230-
/O.EXT.PHFO.SC.Y.0056.000000T0000Z-121215T1600Z/
KAUAI LEEWARD WATERS-
319 AM HST FRI DEC 14 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST
SATURDAY. 

* WINDS AND SEAS...EAST WINDS TO 25 KT AND ROUGH SEAS TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO
PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
839 
WHHW70 PHFO 141944
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
944 AM HST FRI DEC 14 2012

...GALE WARNING FOR THE ALENUIHAHA AND PAILOLO CHANNELS... ...
SMALL CRAFT ADVISORY FOR ALL REMAINING HAWAIIAN WATERS...

.STRONG EASTERLY TRADE WINDS WILL PERSIST...PRODUCING ROUGH AND
HAZARDOUS SEAS.

PHZ120-121-150400-
/O.CON.PHFO.GL.W.0005.000000T0000Z-121215T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
944 AM HST FRI DEC 14 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS AND SEAS...EAST GALES TO 35 KNOTS AND ROUGH SEAS TO 18 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS VERY STRONG WINDS ARE OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND
EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END.

&&

$$

PHZ110-111-113>119-122>124-150845-
/O.CON.PHFO.SC.Y.0055.000000T0000Z-121215T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
MAALAEA BAY-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
944 AM HST FRI DEC 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY.

* WIND AND SEAS...EAST TO NORTHEAST WINDS TO 30 KT AND ROUGH 
  SEAS TO 16 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO
PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PHZ112-150845-
/O.CON.PHFO.SC.Y.0056.000000T0000Z-121215T1600Z/
KAUAI LEEWARD WATERS-
944 AM HST FRI DEC 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY.

* WINDS AND SEAS...EAST WINDS TO 25 KT AND ROUGH SEAS TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO PRODUCE
CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
852 
WHHW70 PHFO 150112
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
312 PM HST FRI DEC 14 2012

...GALE WARNING FOR THE ALENUIHAHA AND PAILOLO CHANNELS... ...
SMALL CRAFT ADVISORY FOR ALL REMAINING HAWAIIAN WATERS...

.STRONG EASTERLY TRADE WINDS WILL PERSIST...PRODUCING ROUGH AND
HAZARDOUS SEAS.

PHZ120-121-151415-
/O.EXT.PHFO.GL.W.0005.000000T0000Z-121215T1600Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
312 PM HST FRI DEC 14 2012

...GALE WARNING NOW IN EFFECT UNTIL 6 AM HST SATURDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 6 AM HST SATURDAY. 

* WINDS AND SEAS...EAST GALES TO 35 KNOTS AND ROUGH SEAS TO 18 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS VERY STRONG WINDS ARE OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND
EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END.

&&

$$

PHZ110-111-113>119-122>124-151415-
/O.EXT.PHFO.SC.Y.0055.000000T0000Z-121217T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
MAALAEA BAY-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
312 PM HST FRI DEC 14 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SUNDAY. 

* WIND AND SEAS...EAST TO NORTHEAST WINDS TO 30 KT AND ROUGH 
  SEAS TO 16 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO
PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PHZ112-151415-
/O.EXT.PHFO.SC.Y.0056.000000T0000Z-121217T0400Z/
KAUAI LEEWARD WATERS-
312 PM HST FRI DEC 14 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SUNDAY. 

* WINDS AND SEAS...EAST WINDS TO 25 KT AND ROUGH SEAS TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO
PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
970 
WHHW70 PHFO 151339
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
339 AM HST SAT DEC 15 2012

...SMALL CRAFT ADVISORY FOR ALL HAWAIIAN WATERS...

.STRONG EASTERLY TRADE WINDS WILL PERSIST...PRODUCING ROUGH AND
HAZARDOUS SEAS.

PHZ120-121-160245-
/O.CAN.PHFO.GL.W.0005.000000T0000Z-121215T1600Z/
/O.EXA.PHFO.SC.Y.0056.000000T0000Z-121217T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
339 AM HST SAT DEC 15 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...EAST WINDS TO 30 KT AND ROUGH SEAS TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110-111-113>119-122>124-160245-
/O.CON.PHFO.SC.Y.0055.000000T0000Z-121217T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
MAALAEA BAY-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
339 AM HST SAT DEC 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. 

* WIND AND SEAS...EAST TO NORTHEAST WINDS TO 30 KT AND ROUGH SEAS
  TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO
PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PHZ112-160245-
/O.CON.PHFO.SC.Y.0056.000000T0000Z-121217T0400Z/
KAUAI LEEWARD WATERS-
339 AM HST SAT DEC 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. 

* WINDS AND SEAS...EAST WINDS TO 25 KT AND ROUGH SEAS TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO
PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
POWELL

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Dec 12, 7:05 PM HST, 21 minutes earlier.

Area forecast discussion, Dec 12, 7:05 PM HST, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HONOLULU HI
705 PM HST WED DEC 12 2012

.UPDATE...
GALE WARNING FOR THE ALENUIHAHA AND PAILOLO CHANNELS WILL BE POSTED
SHORTLY...EFFECTIVE IMMEDIATELY TO UNTIL 6 PM HST THURSDAY.

&&

.SYNOPSIS...
A HIGH PRESSURE SYSTEM FAR NORTH NORTHEAST OF THE MAIN HAWAIIAN
ISLANDS WILL CONTINUE TO GENERATE STRONG AND GUSTY TRADE WINDS INTO
THE WEEKEND. SHOWERS RIDING IN WITH THE TRADES WILL FAVOR THE
WINDWARD AND MAUKA AREAS WITH A FEW OF THESE SHOWERS SPREADING
INTO LEEWARD AREAS OF THE SMALLER ISLANDS MORE OFTEN THAN USUAL DUE
TO THE STRONG TRADES. SHOWERS WILL BECOME MORE ACTIVE THIS EVENING
AS AN UPPER LEVEL LOW MOVES ACROSS KAUAI. BRIEF LOCALIZED DOWNPOURS
ARE ALSO POSSIBLE...ESPECIALLY WINDWARD AND MAUKA. DRIER WEATHER
WILL THEN RETURN FOR THE WEEKEND...BUT BREEZY CONDITIONS WILL
CONTINUE.

&&

.PREV DISCUSSION.../ISSUED 339 PM HST WED DEC 12 2012/

A 1035 MB HIGH PRESSURE SYSTEM CENTERED FAR NORTHEAST OF HAWAII
WILL DRIVE STRONG TRADE WIND BREEZES STATEWIDE OVER THE NEXT
COUPLE OF DAYS. WIND ADVISORY LEVELS WERE REACHED TODAY OVER
PORTIONS OF THE BIG ISLAND AND KAHOOLAWE. THIS ADVISORY IS
CANCELLED AS OF THE ISSUANCE OF THIS DISCUSSION. MODEL GUIDANCE
SHOWS SIMILAR STRENGTH THURSDAY AFTERNOON...SO A WIND ADVISORY
WILL BE ISSUED AGAIN FOR THESE SAME AREAS. ALL OTHER AREAS AROUND
THE STATE WILL REMAIN BREEZY BUT BELOW ADVISORY LEVELS.

WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL LOW ENCASED IN A BROAD
TROUGH
MOVING OVER KAUAI. A SOUTHWEST TO NORTHEAST ORIENTED BAND OF JET
STREAM CIRRUS CLOUDS RUNS ALONG THE SOUTHERN FLANK OF THE UPPER
TROUGH. THESE CLOUDS WILL OCCASIONALLY MOVE ONTO THE BIG ISLAND
THROUGH THURSDAY.

RADAR SHOWS MUCH OF THE SHOWERS FROM THIS MORNING HAVE DECREASED
IN COVERAGE...THOUGH SCATTERED SHOWERS ARE STILL RIDING THROUGH
THE TRADES IMPACTING WINDWARD AND MAUKA AREAS. CLOUDS AND SHOWERS
WILL FILL IN AGAIN TONIGHT INTO TOMORROW MORNING AS THE UPPER LOW
ENHANCES INCOMING LOW-LEVEL MOISTURE. THESE SHOWERS WILL BE SHORT-
LIVED BUT COULD PROVIDE QUICK MODERATE TO HEAVY DOWNPOURS. SHOWERS
WILL FAVOR WINDWARD AND MAUKA AREAS...BUT COVERAGE WILL SPREAD
INTO LEEWARD AREAS OF THE SMALLER ISLANDS AT TIMES AS THE STRONG
TRADES WILL BE ABLE TO PUSH SOME OF THE SHOWERS BEYOND THE MOUNTAINS.
SIMILAR TO TODAY...CAN EXPECT A DECREASE IN SHOWER ACTIVITY THURSDAY
AFTERNOON. SHOWERS WILL INCREASE THURSDAY NIGHT INTO FRIDAY AGAIN
AS ANOTHER SWATH OF MOISTURE IS PUSHED OVER THE ISLANDS. THE UPPER
LOW WILL WEAKEN AND DRIFT SOUTHWARD THURSDAY AND FRIDAY.

A RIDGE ALOFT WILL BUILD TO THE NORTH UNTIL SUNDAY WHICH WILL BRING
OVERALL DRIER CONDITIONS. STRONG TRADE WINDS WILL REMAIN IN THE
FORECAST THROUGH FRIDAY...THEN DECREASE SLIGHTLY THIS WEEKEND AS
THE PRESSURE GRADIENT ACROSS THE STATE RELAXES.

LATE SUNDAY THROUGH THE FIRST HALF OF NEXT WEEK LOOK TO RETURN TO
WETTER WEATHER PATTERN AS LOW-LEVEL MOISTURE INCREASES AND TRADE
WINDS BEGIN TO TREND BACK UPWARDS.

&&

.AVIATION...
00Z SOUNDINGS AND VAD WIND PROFILES SHOW 30 KNOTS OF WIND IN THE
LOW-LEVELS. INVERSIONS ARE WEAK AND ELEVATED...BUT WINDS ARE STRONG
ENOUGH FOR ADDITIONAL PILOT REPORTS OF MODERATE LOW-LEVEL TURBULENCE
THIS MORNING. THESE WINDS ARE EXPECTED TO CONTINUE INTO THE WEEKEND
BEFORE WEAKENING SLIGHTLY...AND AN AIRMET FOR MODERATE LOW-LEVEL
TURBULENCE WILL REMAIN IN EFFECT.

THE 00Z LIHUE SOUNDING SHOWS A LAYER OF STRONG WIND SHEAR WITH AN
INCREASE OF 60 KNOTS WITHIN A 4KFT LAYER...GOING FROM 48 KNOTS AT
36KFT TO 108 KNOTS AT 40KFT. THE DEFORMATION/VERTICAL SHEAR
TURBULENCE INDEX HIGHLIGHTS AN AREA OF POTENTIAL TURBULENCE THROUGH
THIS AREA...WHICH IS FOCUSED OVER THE NORTHERN HALF OF THE STATE
ALONG THE NORTH SIDE OF THE SUBTROPICAL JET. THIS FEATURE LOWERS
THROUGH TIME...BUT MAY AFFECT THE ISLANDS THROUGH FRIDAY NIGHT. WILL
ISSUE AN AIRMET FOR MODERATE UPPER-LEVEL TURBULENCE IN ADDITION TO
THE LOW-LEVEL AIRMET.

OTHERWISE SHOWERS WILL BE HEAVIER THAN NORMAL. CONDITIONS WILL BE
PRIMARILY VFR...WITH OCCASIONAL MVFR CEILINGS IN SHOWERS. TRADE
WINDS WILL FOCUS MOST RAINFALL ACROSS WINDWARD SECTIONS...BUT WILL
BE STRONG AND SPREAD SHOWERS ACROSS LEEWARD SECTIONS AS WELL.

&&

.MARINE...
THE LONG FETCH ASSOCIATED WITH THE CURRENT STRONG TRADE WINDS
CONTINUES TO PRODUCE ADVISORY LEVEL SURF FOR THE EAST FACING SHORES
OF KAUAI...OAHU...MOLOKAI...MAUI AND THE BIG ISLAND. THE WIND
SWELL GENERATED UPSTREAM WILL PEAK THURSDAY AND GRADUALLY LOWER ON
FRIDAY. LOCAL WIND WAVES AROUND THE ISLANDS SHOULD ALSO STAY
PERSISTENT. THEREFORE...THE HIGH SURF ADVISORY HAS BEEN EXTENDED
THROUGH 600 PM FRIDAY FOR EAST SHORES.

A MODERATE...LONG PERIOD NORTHWEST SWELL IS EXPECTED TO ARRIVE
THURSDAY AND THURSDAY NIGHT. A HIGH SURF ADVISORY IS NOT EXPECTED FOR
NORTH AND WEST SHORES.

THE STRONG TRADES AND TRADE WIND SWELL ARE ALSO GENERATING SMALL
CRAFT ADVISORY /SCA/ CONDITIONS FOR ALL COASTAL WATERS THROUGH
FRIDAY. THE SCA HAS ALSO BEEN EXTENDED.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...

GALE WARNINGS WILL BE IN EFFECT IMMEDIATELY FOR THE ALENUIHAHA AND
PAILOLO CHANNELS TO UNITL 6 PM THURSDAY.

OTHERWISE...SMALL CRAFT ADVISORY UNTIL 6 PM HST FRIDAY FOR THE
REMAINING HAWAIIAN WATERS.

WIND ADVISORY FROM 10 AM TO 6 PM HST THURSDAY FOR KAHOOLAWE-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND
INTERIOR.

HIGH SURF ADVISORY UNTIL 6 PM HST FRIDAY FOR EAST FACING SHORES
OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND.

&&

UPDATE/DISCUSSION/MARINE...FOSTER
AVIATION...BRAVENDER

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 4:13 PM HSTWind AdvisoryHFOHawaii, Kalawao71 hr

Nearby

Gale Warnings in Hawaii, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.